MAUDE Adverse Event Report: WARSAW ORTHOPEDICS CD HORIZON SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL

WARSAW ORTHOPEDICS CD HORIZON SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Catalog Number 859-550
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Pain (1994); No Code Available (3191)
Date of Event 02/25/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.
 
Event or Problem Description
Pre-operative diagnosis: patient was suffering from back pain due to compression of cauda equina at the level l2 procedure: "lumbar open" it was reported that on unknown date, post-op, the implanted screw broke which caused severe back pain to the patient.Patient underwent revision surgery on an unknown date.Only a portion of the broken screw could be explanted and lower half of the screw still remains in the patient.
 
Additional Manufacturer Narrative
Add'l info product analysis: visual and optical examination of fas bone screw confirm breakage approximately ~4 threads from the base of the bone screw head, microscopic examination of the fracture surface noted significant secondary (post-fracture) smearing to the fracture surface.Undamaged areas of fracture surface revealed ratchet marks around the area of crack origination, with gently convex progressive striations beach marks through the cross sectional area consistent with cyclic fatigue.Dimensional examination of the major and minor diameter verified conformance to print specification.The above observations are consistent with cyclic fatigue.

Brand Name
CD HORIZON SPINAL SYSTEM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Manufacturer (Section D)
WARSAW ORTHOPEDICS
2500 silveus crossing
warsaw IN 46582
MDR Report Key6423665
Report Number1030489-2017-00579
Device Sequence Number13728884
Product Code KWP
UDI-Device Identifier00673978063478
UDI-Public00673978063478
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K961633
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/26/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number859-550
Device Lot Number0242885W
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/25/2017
Initial Date Received by Manufacturer 02/25/2017
Supplement Date Received by ManufacturerNot provided
04/26/2017
Initial Report FDA Received Date03/22/2017
Supplement Report FDA Received Date05/10/2017
10/02/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age26 YR
Patient Weight60